Oklahoma, 2013

Damaging Wind in Oklahoma, July 11, 2013

July 11, 2013 · NWS TSA · 1 event in 1 county or zone

Thunderstorms developed along a weak frontal boundary over eastern Oklahoma on the 11th. Most of this activity remained below severe limits but one storm did produce damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed along a weak frontal boundary over eastern Oklahoma on the 11th. Most of this activity remained below severe limits but one storm did produce damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 11, 2:22 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 11, 2:22 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU JUL 11 2013

.DISCUSSION...
FRONTAL BOUNDARY THAT CURRENTLY IS NEAR THE RED RIVER
HAS ONLY HAD A MINIMAL IMPACT ON AREA TEMPERATURES TODAY.
HOWEVER...SOME DRIER AIR IS TRYING TO SNEAK INTO THE
AREA FROM THE NORTHEAST. THE THREAT FOR ISOLATED THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE
THE ACTIVITY DISSIPATES. LIKE YESTERDAY...ANY OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING DOWNBURST WINDS.

TEMPERATURES ON FRIDAY ARE EXPECTED TO BE A DEGREE OR SO COOLER
THAN TODAY WITH SLIGHTLY DRIER AIR IN PLACE AS WELL. THIS WILL
KEEP HEAT INDEX VALUES A LITTLE COOLER. WILL STILL HAVE TO CONTINUE
A HEAT ADVISORY FOR PORTIONS OF EASTERN OKLAHOMA THROUGH FRIDAY
AFTERNOON.

INTERESTING WEATHER CHANGES ARE ON TAP FOR THE WEEKEND AS A MID-LEVEL
LOW CURRENTLY OVER SOUTHERN MICHIGAN WILL MOVE CLOCKWISE AROUND A
MID-LEVEL RIDGE AS IT MOVES INTO THE PLAINS. THIS LOW IS SET TO MOVE
FROM EAST TO WEST ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. THIS
LOW WILL HELP DROP TEMPERATURES TO AT OR BELOW NORMAL LEVELS AS WE MOVE
LATE INTO THE WEEKEND AND INTO EARLY NEXT WEEK. HAVE HELD POPS OFF
UNTIL SUNDAY NIGHT BUT MAY NEED TO INTRODUCE SOME EARLIER IN THE WEEKEND.
THE MID-LEVEL RIDGE WILL SLOWLY BUILD BACK INTO THE AREA FROM EAST
DURING THE MIDDLE OF NEXT WEEK AS THE LOW DEPARTS TO THE WEST AND WEAKENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  97  72  95 /  20  10   0  10
FSM   72  95  68  94 /  20  10   0  10
MLC   74  98  68  95 /  20  10   0  10
BVO   69  97  68  96 /  20  10   0  10
FYV   66  90  60  90 /  20  10   0  10
BYV   65  89  61  88 /  10  10   0  10
MKO   73  96  68  94 /  20  10   0  10
MIO   69  94  67  93 /  10  10   0  10
F10   75  97  70  94 /  20  10   0  10
HHW   74  98  69  94 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ067-
     OKZ070-OKZ072-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060-OKZ064-OKZ065-OKZ066-
     OKZ071-OKZ073.

AR...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ019-ARZ029.

&&

SHORT TERM...06
LONG TERM....10
Hazardous weather outlook, Jul 11, 4:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT THU JUL 11 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT THU JUL 11 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL BUT FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...GENERALLY ALONG AND SOUTH OF AN OWASSO TO VAN BUREN LINE.
	ONSET...ONGOING.

DISCUSSION...
DANGEROUS HEAT IS AFFECTING THE AREA AGAIN TODAY. HEAT INDEX
VALUES REACHED BETWEEN 105 AND 109 ACROSS MUCH OF THE AREA DURING
THE AFTERNOON... WHILE MAXIMUM TEMPERATURES RANGED GENERALLY
BETWEEN 99 AND 101 ACROSS THE SAME AREA. CONDITIONS WILL SLOWLY
IMPROVE OVERNIGHT.

WIDELY SCATTERED AFTERNOON THUNDERSTORM ACTIVITY HAS ONCE AGAIN
DEVELOPED AND WILL CONTINUE INTO THE EVENING HOURS. ANY STRONGER
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS AND
BRIEF HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TEMPERATURES WILL COOL SOMEWHAT OVER THE WEEKEND AS HIGH PRESSURE
RETREATS TO WEST. AN AREA OF UPPER LEVEL LOW PRESSURE CURRENTLY OVER
THE EASTERN CONUS WILL RETROGRADE WEST OF THE MISSISSIPPI RIVER.
THIS SCENARIO WILL BRING INCREASING CHANCES FOR THUNDERSTORMS BY
EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 11, 3:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT THU JUL 11 2013

OKZ066-112230-
OKMULGEE OK-
454 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF PRESTON...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3581 9606 3575 9590 3551 9599 3559 9619
      3566 9619
TIME...MOT...LOC 2154Z 025DEG 11KT 3574 9601

LACY
Special weather statement, Jul 11, 4:09 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU JUL 11 2013

OKZ064-066-112245-
CREEK OK-OKMULGEE OK-
509 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK AND NORTHWESTERN OKMULGEE

AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF KIEFER...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS AND KIEFER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3594 9624 3598 9609 3592 9603 3588 9604
      3581 9610
TIME...MOT...LOC 2209Z 058DEG 7KT 3592 9609

LACY
Special weather statement, Jul 11, 4:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT THU JUL 11 2013

OKZ049-112245-
PUSHMATAHA OK-
513 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PUSHMATAHA

AT 513 PM CDT...A PAIR OF STRONG THUNDERSTORMS WERE LOCATED FROM 6
MILES WEST OF EUBANKS TO 4 MILES SOUTHEAST OF SNOW...MOVING SOUTH AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...ANTLERS...DELA...RATTAN...CLOUDY...MOYERS...FINLEY...KOSOMA
...SNOW...OLETA...KELLOND...EUBANKS AND DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3421 9579 3445 9579 3451 9577 3451 9569
      3438 9524 3416 9532 3416 9559
TIME...MOT...LOC 2213Z 017DEG 13KT 3442 9569 3433 9537

LACY
Special weather statement, Jul 11, 4:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT THU JUL 11 2013

OKZ064-112300-
CREEK OK-
525 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF DEPEW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILFAY AND DEPEW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3587 9646 3579 9635 3564 9645 3564 9657
      3568 9663 3577 9663
TIME...MOT...LOC 2225Z 037DEG 5KT 3578 9648

LACY
Special weather statement, Jul 11, 4:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT THU JUL 11 2013

OKZ060-064-112300-
CREEK OK-TULSA OK-
532 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK AND CENTRAL TULSA

AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF SAPULPA...MOVING SOUTHWEST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...JENKS...GLENPOOL...MOUNDS...
KIEFER...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3609 9606 3601 9594 3585 9606 3585 9610
      3596 9630
TIME...MOT...LOC 2232Z 040DEG 20KT 3602 9605

LACY
Special weather statement, Jul 11, 4:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT THU JUL 11 2013

OKZ064-065-112315-
CREEK OK-OKFUSKEE OK-
537 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELTY...MOVING
SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3553 9638 3563 9656 3571 9642 3564 9631
TIME...MOT...LOC 2238Z 038DEG 6KT 3565 9641

LACY

The radar

The Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
July 11, 5:00 PM CST
Where
Okfuskee County, 3 mi S of Welty
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.577, -96.400

Strong thunderstorm wind damaged two barns and snapped large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468178.